Thunderstorm Wind, Pasco
- When
- September 20, 4:58 PM EST
- Where
- Pasco County, 2 mi SE of Odessa
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Public
- Coordinates
- 28.160, -82.577
The gust was measured at a home weather station.
An area of low pressure formed in the eastern Gulf of Mexico in association with an upper level low. Shower and thunderstorm activity with this non-tropical system was limited but the bands of precipitation generally rotated north throughout the day in the Tampa Bay area and the motion curved to the northwest in the Cedar Key and The Villages area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
An area of low pressure formed in the eastern Gulf of Mexico in association with an upper level low. Shower and thunderstorm activity with this non-tropical system was limited but the bands of precipitation generally rotated north throughout the day in the Tampa Bay area and the motion curved to the northwest in the Cedar Key and The Villages area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 20, 12:52 PM EST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 152 PM EDT THU SEP 20 2007 SHORT TERM (TONIGHT - SATURDAY)...THE UPPER-LEVEL LOW AND DEVELOPING SURFACE REFLECTION WILL CONTINUE TO BE THE ELEMENT OF INTEREST THROUGH SATURDAY NIGHT. MOISTURE PROFILES SUPPORT MENTION OF CONVECTIVE ACTIVITY THROUGHT THE PERIOD WITH ACTIVITY PERSISTING ALONG THE COASTAL FORECAST AREA AND ISOLATED STRONGER CELLS INLAND WHERE PEAK AREAS OF INSOLATION HAVE ENHANCED INSTABILITY. AS THE LOW PRESSURE SYSTEM...BOTH AT THE SURFACE AND ALOFT...PROPAGATES WEST AND NORTH-WESTWARD A BAND OF DRIER AIR WILL IMPACT THE REGION. WATER VAPOR IMAGERY THIS AFTERNOON DEPICTS THIS SWATH OF DRY AIR STRETCHING ALONG THE SOUTHERN QUADRANT OF THE UPPER LOW...AND EXPECT THIS FEATURE TO SOMEWHAT LIMIT THE AREAL COVERAGE OF CONVECTION ON FRIDAY. TIME HEIGHT SECTIONS OF RELATIVE HUMIDITY NARROW IN ON THE DRIER AIR BETWEEN 800 MB TO AROUND 250 MB. AS A RESULT...HAVE ONLY LOWERED THE CHANCE FOR RAINFALL SLIGHTLY ON FRIDAY. AS THE SYSTEM FURTHER EVOLVES OVER THE WEEKEND...THE FORECAST AREA WILL RESIDE WITHIN A DEEP AND MOIST SOUTHEAST FLOW WHICH WILL CONTINUE THE POTENTIAL FOR CONVECTION...SOME WITH LOCALLY HEAVY DOWNPOURS GIVEN THE EXPECTED SUNSHINE AND AFTERNOON/EVENING INSTABILITY ON SATURDAY. BML.10 .LONG TERM (SATURDAY NIGHT - THURSDAY)...UPPER TO SFC RIDGING TO BUILD OVER THE REGION SUNDAY SLOWLY DRIFTING E THRU TUE. E-SE FLOW REGIME TO PRODUCE SCT MAINLY DIURNAL POPS WITH TEMPS AROUND TO SLIGHTLY ABOVE NORMAL. BY MID WEEK UPPER TROF TO MOVE INTO THE EASTERN U.S. PUSHING SFC FRONT INTO THE DEEP SOUTH KEEPING SCATTERED RAIN CHANCES IN THE AREA. .AVIATION...VARIABLE CONDITIONS CONTINUE AS AREA OF LIGHT TO MODERATE CONVECTION MOVES OVER THE REGION FROM THE S WITH AREAS OF MVFR CIGS AND VSBYS AND POSSIBLE BRIEF LOCAL IFR THRU THE EVENING IMPROVING OVERNIGHT. && .MARINE... THE PERSISTENT UPPER-LEVEL LOW WILL CONTINUE TO IMPACT THE COASTAL AND OFFSHORE WATERS THROUGH THE WEEKEND WITH LITTLE IN THE WAY OF HAZARDS EXPECTED INTO NEXT WEEK. GRADIENT SUPPORTIVE OF CAUTION LEVELS EXPECTED THIS EVENING BEFORE THE EFFECTS FROM THE EVOLVING SURFACE LOW PRESSURE SYSTEM MATERALIZE FURTHER. ANTICIPATE ADVISORY WINDS AND WAVES TONIGHT THROUGH FRIDAY BEFORE DIMINISHING FROM SOUTH TO NORTH LATE FRIDAY NIGHT INTO SATURDAY MORNING. BML.10 && .PRELIMINARY POINT TEMPS/POPS... TPA 75 88 75 89 / 50 40 30 60 FMY 74 89 74 90 / 50 40 30 60 GIF 73 90 74 91 / 40 40 30 60 SRQ 74 88 75 90 / 50 40 30 60 BKV 72 89 72 90 / 50 40 30 60 SPG 77 87 78 90 / 50 40 30 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...SMALL CRAFT SHOULD EXERCISE CAUTION THIS EVENING THROUGH FRIDAY MORNING FOR TAMPA BAY WATERS. GULF WATERS...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM. && SHORT TERM/MARINE...10 LONG TERM/AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EDT THU SEP 20 2007 FLZ039-042-043-048>052-055>057-060>062-065-201500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... LOW PRESSURE WILL MOVE ACROSS THE PENINSULA AND INTO THE EASTERN GULF THIS MORNING. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AS WINDS SHIFT TO THE SOUTH AND SOUTHEAST. FORECAST SHEAR PROFILES SUGGEST THAT THERE IS A SLIGHT RISK OF WEAK SHORT-LIVED TORNADOES TODAY. THE THREAT FOR WEAK TORNADOES MAY CONTINUE NEAR THE COAST EARLY TONIGHT...BUT SHOULD DIMINISH AS THE LOW PRESSURE AREA MOVES AWAY. SMALL TORNADOES CAN CAUSE DAMAGE TO TREES...POWER LINES...AND POORLY CONSTRUCTED BUILDINGS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE REGION TODAY AND TONIGHT. HEAVY RAINS MAY CAUSE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. SMALL STREAMS MAY BRIEFLY EXCEED BANK FULL. ...RIP CURRENT IMPACT... THERE WILL BE AN INCREASING THREAT OF RIP CURRENTS TODAY AS WINDS TURN MORE SOUTHERLY. THE AREA MOST AT RISK WILL BE FROM BONITA BEACH TO JOHNS PASS...WHERE WINDS ARE MOST LIKELY TO TURN ONSHORE. TO THE NORTH...WINDS SHOULD REMAIN MAINLY OFFSHORE TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...MARINE HAZARDS... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE GULF WATERS TODAY. CONDITIONS APPEAR FAVORABLE FOR THE FORMATION OF WATERSPOUTS. ALSO...STRONG WINDS AND ROUGH SEAS THIS MORNING MAY ABATE BRIEFLY TODAY...BUT WILL LIKELY PICK UP AGAIN TONIGHT. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE LESS PREVALENT ON FRIDAY AS SOME DRY AIR MOVES ACROSS THE STATE. THIS DRY AIR WILL BE SHORT LIVED AS THE NEXT BATCH OF MOISTURE MOVES IN FROM THE EAST BY SATURDAY. SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS WILL OCCUR EACH AFTERNOON...WITH THE PRIMARY THREAT BEING DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. HAZARDOUS BOATING CONDITIONS WILL CONTINUE ON FRIDAY...BUT SHOULD IMPROVE RAPIDLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. JILLSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 252 PM EDT THU SEP 20 2007 FLZ042-048-201930- HERNANDO-CITRUS- 252 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN HERNANDO AND CITRUS COUNTIES... THUNDERSTORMS...MOVING NORTH AT 15 MPH...WILL AFFECT WEEKI WACHEE...CHASSAHOWITZKA AND HOMOSASSA SPRINGS...UNTIL 330 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FUNNEL CLOUDS ARE ALSO POSSIBLE. FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES. STAY TUNED FOR THE POSSIBLE ISSUANCE OF TORNADO WARNINGS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. RJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
311 PM EDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM WATER SPOUT 2 SW LONGBOAT KEY 27.40N 82.67W
09/20/2007 GMZ853 FL NEWSPAPER
NEWS MEDIA RELAYED PUBLIC REPORT OF WATERSPOUT NEARING
SHORE OFF LONGBOAT KEY. EXACT TIMING AND LOCATION
UNCERTAIN.
&&
RJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 330 PM EDT THU SEP 20 2007 FLZ043-202000- SUMTER- 330 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUMTER COUNTY... ...THUNDERSTORMS...MOVING NORTH AT 20 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING WILDWOOD...UNTIL 400 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION REYNES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 440 PM EDT THU SEP 20 2007 FLZ051-052-055-056-202115- HARDEE-POLK-MANATEE-HILLSBOROUGH- 440 PM EDT THU SEP 20 2007 ...A BAND OF HEAVY RAIN AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT MANATEE...HARDEE...AND SOUTHERN POLK AND HILLSBOROUGH COUNTIES... A LINE OF HEAVY RAIN WITH ISOLATED EMBEDDED STRONG THUNDERSTORMS MOVING NORTH AT 20 MPH...WILL AFFECT PALMETTO...BRADENTON... WAUCHULA...FORT MEADE...PARRISH...LAKE MANATEE STATE PARK...BOYETTE...BOWLING GREEN...BRADLEY JUNCTION...SUN CITY CENTER...RUSKIN...AND DUETTE...UNTIL 515 PM EDT. GUSTY WINDS UP TO 30 MPH WILL BE POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD EXERCISE CAUTION. JCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 514 PM EDT THU SEP 20 2007 FLZ049-051-052-202215- POLK-HILLSBOROUGH-PASCO- 514 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...PASCO...AND WESTERN POLK COUNTIES... A LINE OF THUNDERSTORMS...MOVING NORTH AT 20 MPH...WILL AFFECT BARTOW...BRANDON...EAST TAMPA...PLANT CITY...LAKELAND...AND ZEPHYRHILLS...UNTIL 615 PM EDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. FUNNEL CLOUDS ARE ALSO POSSIBLE ALONG THIS LINE. FUNNEL CLOUDS MAY BECOME BRIEF TORNADOES. STAY TUNED FOR UPDATES. RJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 5 SE TAMPA 27.91N 82.42W
09/20/2007 M44 MPH HILLSBOROUGH FL C-MAN STATION
MEASURED AT PORT OF TAMPA.
&&
RJSThe Tampa radar (KTBW), 53 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
3 thunderstorm wind. Local standard time, as filed.
The gust was measured at a home weather station.
The wind gust downed two trees and killed a farm animal. The home weather station recorded 52 MPH winds before being knocked down.
The gust was measured by a weather station of a trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50298, 50297, 50300.